Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 13, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 4, 1999, 4:37 AM EDT for Albany County, Schenectady County, Schoharie County, New York. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 1999, 4:37 AM EDT (08:37 UTC)
- Expired
- Jul 4, 1999, 6:35 AM EDT
- In force
- 118 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Albany County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 12 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:00 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KALB 040838 RRA SVRALB NYC001-039-093-095-041035- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 437 AM EDT SUN JUL 4 1999 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHENECTADY COUNTY IN EASTERN NEW YORK SCHOHARIE COUNTY IN EASTERN NEW YORK ALBANY COUNTY IN EASTERN NEW YORK GREENE COUNTY IN EASTERN NEW YORK * UNTIL 635 AM EDT * AT 435 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG ROUTE 10 IN SCHOHARIE COUNTY AND BETWEEN DUANESBURG AND HUNTER... MOVING EAST AT 50 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE... ALONG ROUTE 30 IN SCHOHARIE COUNTY AND BETWEEN COLONIE AND CATSKILL AT 450 AM EDT BETWEEN ALTAMONT AND HUNTER AT 505 AM EDT DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:13 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 2:13 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 213 AM EDT SUN JUL 4 1999 .DISC... .SYNOPSIS...SLOLY MOVG WMFNT ACRS CNTRL NY INTO NEW ENG. AMS BCMS MORE UNSTBL THRU MON AS LLVL MOISTURE AND HEAT INCRS. SML VOT MAX MOVG THRU ERY THIS MRNG. AVA FCST MON SHOULD SUPPRESS TSTMS ACRS KALY/S CWA. .SHORT TERM...MAIN CONCERN IS IN THE SHORT TERM FOR THE LRG COMPLEX OF TSTMS/HVY RN LK ONT MOVG SEWD. WL HILITE ALL KALY/S CWA FOR FFA THIS MRNG AS 6+ INCHES OF RN FELL IN 3 HRS WITH THIS CONVECTION. ONCE THIS MOVS THRU DON/T XPC MUCH OTHER THAN SCTD TSTMS. MAXT ARND 90 XCP IN HILLS/MTNS WHERE LWR. .LONG TERM...GEM MDL HAS BEEN HANDLING PCPN BEST AND WL GO WITH IT FOR TNGT. IT BRINGS ANOTHER ROUND OF TSTMS MNLY ACRS NRN ZNS ON THE NOSE OF INCRG LL WND MAX. MIN/T GENLLY ARND 70...HIR HDSVLY. ETA SAYS EVEN HOTTER MON...WITH H8/H10 THKNS OVR 1440 M AND H10 TEMP IN LWR 90S IN SERN NY. BULK OF SUPPORT OF CONVECTION SHOULD BE NRN NY/NRN VT CLOSER TO SFC FNT. RELEASING ZNS IMMEDIATELY TO GET OUT FFA WITHOUT HAVING TO AMD PREV ZNS SO WE CAN CONCENTRATE ON APCHG TSTMS AND PSBL FLD SITUATION. .ALY...FFA ALL KALY/S CWA FOR THIS MRNG. KHH
In the hours before
Special weather statement, Jul 3, 11:16 PM EDT, 5 hours 21 minutes before
NYZ032-038>041-047>054-058>061-063>066-040445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1116 PM EDT SAT JUL 3 1999 ...THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR ALL OF EASTERN NEW YORK HAS BEEN CANCELLED AS OF 1115 PM EDT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WHICH MOVED THROUGH THE AREA THIS EVENING HAS WEAKENED IN INTENSITY AS IT MOVED INTO EXTREME EASTERN NEW YORK. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE LATER TONIGHT...SO STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS IN THE EVENT THAT MORE WATCHES OR WARNINGS ARE ISSUED.
Special weather statement, Jul 3, 11:16 PM EDT, 5 hours 21 minutes before
NYZ032-038>041-047>054-058>061-063>066-040445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 1116 PM EDT SAT JUL 3 1999 ...THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR ALL OF EASTERN NEW YORK HAS BEEN CANCELLED AS OF 1115 PM EDT... A LARGE AREA OF SHOWERS AND THUNDERSTORMS WHICH MOVED THROUGH THE AREA THIS EVENING HAS WEAKENED IN INTENSITY AS IT MOVED INTO EXTREME EASTERN NEW YORK. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE LATER TONIGHT...SO STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS IN THE EVENT THAT MORE WATCHES OR WARNINGS ARE ISSUED.
Local storm report, Jul 3, 11:40 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1140 PM EDT SAT JUL 03 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM WEST WINFIELD NY WIND DAMAGE
07/03/99 HERKIMER TREES DOWN
0930 PM COBLESKILL NY WIND DAMAGE
07/03/99 SCHOHARIE TREES DOWN
1000 PM CANAJOHARIE NY WIND DAMAGE
07/03/99 MONTGOMERY WIRES DOWN/ TREES DOWN
1035 PM PRATTSVILLE NY WIND DAMAGE
07/03/99 GREENE TREES/POWER LINES DOWN
1035 PM NEW SCOTLAND NY WIND DAMAGE
07/03/99 ALBANY TREES/POWER LINES DOWNLocal storm report, Jul 3, 11:40 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1140 PM EDT SAT JUL 03 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM WEST WINFIELD NY WIND DAMAGE
07/03/99 HERKIMER TREES DOWN
0930 PM COBLESKILL NY WIND DAMAGE
07/03/99 SCHOHARIE TREES DOWN
1000 PM CANAJOHARIE NY WIND DAMAGE
07/03/99 MONTGOMERY WIRES DOWN/ TREES DOWN
1035 PM PRATTSVILLE NY WIND DAMAGE
07/03/99 GREENE TREES/POWER LINES DOWN
1035 PM NEW SCOTLAND NY WIND DAMAGE
07/03/99 ALBANY TREES/POWER LINES DOWNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:03 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 52 min |
| Jul 3, 9:22 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery, Schoharie | 48 min |
| Jul 3, 9:55 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Greene | 45 min |
| Jul 4, 2:59 AM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer, Montgomery, Schoharie | 91 min |
| Jul 4, 2:59 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 91 min |
| Jul 4, 4:37 AM EDT | Severe Thunderstorm Warning | ALY | Greene | 118 min |
| Jul 4, 6:17 AM EDT | Flash Flood Warning | ALY | Fulton, Herkimer, Montgomery | 6 hr |
| Jul 4, 7:14 AM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.